Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 108, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 24, 2019, 12:25 PM CDT for 4 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2019, 12:25 PM CDT (17:25 UTC)
- Expired
- Sep 24, 2019, 5:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, OK, Cherokee County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340 WGUS54 KTSA 241725 FFWTSA OKC001-021-101-135-242230- /O.NEW.KTSA.FF.W.0108.190924T1725Z-190924T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tulsa OK 1225 PM CDT Tue Sep 24 2019 The National Weather Service in Tulsa has issued a * Flash Flood Warning for... Northwestern Sequoyah County in east central Oklahoma... Southern Adair County in northeastern Oklahoma... Southeastern Cherokee County in east central Oklahoma... Northeastern Muskogee County in east central Oklahoma... * Until 530 PM CDT. * At 1224 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. 2 to 3 inches of rain have fallen. Flash flooding is expected to begin shortly. * Some locations that may experience flooding include... Stilwell... Westville... Vian... Gore... Webbers Falls... Marble City... Braggs... Brushy... Adair State Park... Greenleaf State Park... Pumpkin Center... Maryetta... Cookson... Brushy Lake State Park... Cherokee Landing State Park... Bunch... Lake Tenkiller State Park... Baron... Box... Additional rainfall amounts of 1 to 2 inches are possible in the warned area. This includes Interstate 40 in Oklahoma between mile markers 279 and 297. LAT...LON 3552 9472 3542 9527 3572 9526 3601 9454 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 10:40 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 24, 10:40 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1040 AM CDT Tue Sep 24 2019
...UPDATE...
.DISCUSSION...
The back edge of the heaviest rain band has now pushed into
northwest Arkansas and extends south and west of Fort Smith. Flash
flood warnings remain in effect for much of northwest Arkansas,
including the Fayetteville/Bentonville and surrounding areas.
Franklin and eastern Crawford counties were hard hit as well in
Arkansas and remain in a flash flood warning. Fayetteville has
already exceeded the daily record rainfall for this date, with
3.61" and counting.
One of the highest rain totals in northeast Oklahoma was at
Talala where almost 5 inches of rain fell (4.71" per OK mesonet).
The Muskogee/Okmulgee as well as Nowata areas also experienced
flash flooding this morning. A river flood warning remains in
effect for the Neosho River at Commerce, with moderate flooding
occurring.
There may be more redevelopment of scattered storms this
afternoon, with the best chance south and east of Tulsa, and these
storms would then affect northwest Arkansas. Flash flood watch
will remain in effect for the afternoon.
Updated forecast reflects lower rain chances in the western part
of the forecast area and adjusted cloud/temp hourly trends.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 4 PM CDT this afternoon for OKZ049-
060>076.
AR...Flash Flood Watch until 4 PM CDT this afternoon for ARZ001-002-
010-011-019-020-029.
&&
SHORT TERM...06
LONG TERM....12
CORFIDIHazardous weather outlook, Sep 24, 4:42 AM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 442 AM CDT Tue Sep 24 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-250945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 442 AM CDT Tue Sep 24 2019 ...FLASH FLOODING POSSIBLE TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FLASH FLOOD. RISK...Limited. AREA...Along and Southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Along and Southeast of Interstate 44. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms are ongoing early this morning across portions of eastern Oklahoma and western Arkansas, especially in areas along and north of Interstate 40. Additional thunderstorms to the southwest will also move into the area later this morning. Locally heavy rainfall is already occurring with some of these storms, and this potential will continue through the morning and into the early afternoon. Areas that see repeated rounds of heavy rain could see flash flooding develop. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY THROUGH SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... The active weather pattern will persist across the region through much of this week. Additional storms will be likely Wednesday night for mainly northeast Oklahoma and northwest Arkansas. These may pose a limited isolated severe weather threat. Thunderstorm chances will decrease over the weekend with dry weather currently expected for early next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Sep 24, 8:36 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
836 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD NOWATA 36.70N 95.64W
09/24/2019 NOWATA OK EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED WIDESPREAD FLASH FLOODING
IS OCCURRING FROM NOWATA/ROGERS COUNTY LINE NORTH TO
DELAWARE. WATER RESCUE IN PROGRESS ON 169 DUE TO
HYDROPLANING. WATER COVERING MANY CITY ROADS IN NOWATA.
&&
SJCLocal storm report, Sep 24, 9:31 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
931 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD TULSA 36.13N 95.92W
09/24/2019 TULSA OK FIRE DEPT/RESCUE
TULSA FIRE DEPT REPORTED THAT FOUR CARS WERE FLOODED JUST
WEST OF 81ST AND ELWOOD. ROAD IS IMPASSABLE.
&&
SJCLocal storm report, Sep 24, 9:58 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
958 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM FLASH FLOOD MUSKOGEE 35.75N 95.37W
09/24/2019 MUSKOGEE OK BROADCAST MEDIA
FLOODED ROADS ON SOUTH SIDE OF MUSKOGEE WITH SEVERAL
INCHES OF WATER FLOWING ACROSS SOME ROADS. PICTURE
RECEIVED VIA SOCIAL MEDIA.
&&
SJCLocal storm report, Sep 24, 11:15 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD FAYETTEVILLE 36.06N 94.16W
09/24/2019 WASHINGTON AR EMERGENCY MNGR
TWO WATER RESCUES PERFORMED FROM THE TRAIL SYSTEM IN
FAYETTEVILLE.
&&
BLHLocal storm report, Sep 24, 11:21 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 2 E HIGHFILL 36.26N 94.32W
09/24/2019 BENTON AR EMERGENCY MNGR
HIGHWAY 264 AND HAYDEN FLOODED. SEVERAL OTHER ROADS IN
THE AREA FLOODED DUE TO HIGH WATER.
&&
BLHLocal storm report, Sep 24, 11:23 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1123 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD WHITE OAK 36.62N 95.26W
09/24/2019 CRAIG OK EMERGENCY MNGR
CREEK OVERFLOWED ACROSS HIGHWAY 23 AND WIRE RD.
&&
BLHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:16 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Creek, Delaware, Haskell, Latimer and 10 more | 22 hr |
| Sep 24, 4:09 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| Sep 24, 6:47 AM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 3 hr |
| Sep 24, 6:53 AM CDT | Areal Flood Advisory | TSA | Nowata, Rogers, Tulsa, Washington | 3 hr |
| Sep 24, 7:24 AM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 3 hr |
| Sep 24, 7:36 AM CDT | Flash Flood Warning | TSA | Nowata, Rogers | 3 hr |
| Sep 24, 8:52 AM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
| Sep 24, 10:31 AM CDT | Areal Flood Warning | TSA | Nowata, Rogers | 6 hr |
| Sep 24, 11:02 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 5 hr |
| Sep 24, 2:34 PM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 116 min |
| Sep 24, 3:51 PM CDT | Special Weather Statement | TSA | Latimer | 39 min |
| Sep 24, 4:21 PM CDT | River Flood Warning | TSA | Cherokee | 42 hr |
| Sep 24, 4:23 PM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 16 hr |
| Sep 24, 4:26 PM CDT | Special Weather Statement | TSA | Latimer | 34 min |
| Sep 24, 4:41 PM CDT | Areal Flood Advisory | TSA | Latimer, Pushmataha | 2 hr |
| Sep 24, 4:54 PM CDT | Flash Flood Warning | TSA | Latimer, Pushmataha | 3 hr |
| Sep 24, 5:20 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 6 hr |
| Sep 24, 5:29 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 2 hr |
| Sep 24, 5:57 PM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Sep 24, 6:20 PM CDT | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 115 min |
| Sep 24, 6:43 PM CDT | Flash Flood Warning | TSA | LeFlore, Pushmataha | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.